Hello everyone, I just wanted to know if anyone knows if you get bubbles in your tubing can it harm or hurt you? I have noticed some little bubbles in my tubing and I had to push out more insulin than I wanted to. Thanks for any response…
it’s not so much potential harm from the bubbles, but those bubbles mean that you aren’t getting the full dose. a unit of insulin is really a teeny amount.
say a bubble is a unit’s worth of space in your tubing. for me, a unit lowers my glucose by about 20mgdl. 5 bubbles for me would then be 100mgdl higher than i meant to be.
as far as my doctor has explained, and i’ve experienced, subcutaneous air won’t harm you. more than once when doing MDI i was so disoriented with high glucose that i thought i was giving myself a shot but had forgotten to actually draw insulin out of the bottle and gave myself an 'air shot’
it wasn’t harmful in any way except not getting the dose
to make sure you are dosing your insulin properly it’s actually really important to get the bubbles out when you prime your pump tubing. i hold the tubing stretched between my hands when i prime so i can see it all against a light. if you miss one or two once in a while it’s not a huge deal, it just means less control over your glucose in your immediate future. i don’t know about you but i find high glucose to be extremely uncomfortable and disorienting, so it’s worth it to me to be careful getting the bubbles out
You know Marti w.
I did not think about it that way when you state that you are not getting the dose of insulin when air bubbles are in the tubing. I want to thank you for clearing that up and Have a Great Day!.
I’m with Marti. The bubble will not harm you, except in that it prevents you from receiving the full dose of insulin.
I was under the impression that if you have air bubbles in your tubing it could feel like a heart attack at times which is very uncomfortable. Someone correct me if I am wrong as I know air bubbles in your bleed stream is very bad.
An air embolism is when air gets introduced in a vein or artery. It takes a good bit of air to cause a problem - a couple of CC’s.
Small little bubbles in a syringe or pump tube that are injected subcutaneously are not dangerous to the heart. They are only problematic in terms of the fact that you are not getting the correct dose of insulin.